iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and Gynecologycontraceptive pillI had minor bleeding after taking a contraceptive pill. Why?

Can contraceptive pill cause cramps and minor bleeding?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At November 23, 2022
Reviewed AtOctober 10, 2023

Patient's Query

Hello doctor,

I am 19 years old, suffering from PCOS, and have irregular periods. I had unprotected sex for the first time on the last day of my period. But my boyfriend doubted that some of the semen escaped through the base of the condom. So I took a contraceptive pill after 48 hours and before 72 hours of having sex. After one week, I started having cramps and minor bleeding. I had bleeding for the next four days. What could be the reason?

Kindly help.

Hello,

Welcome to icliniq.com.

Thank you for your query.

I understand your concern. If you have taken a contraceptive pill within 48 hours, it is unlikely that you are pregnant. The contraceptive pill is very high in hormones, and one of the side effects is irregular bleeding. So that is what you are having. No one can predict when you will have your next period, especially since you have taken the pill. And you have PCOS. So you have to wait for it. If you think it is delayed, do a pregnancy test to make sure because even the pill has a low failure rate. Although I do not think you are pregnant.

I hope this has helped you. Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Usha Sadanand Rao
Dr. Usha Sadanand Rao

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy